Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
135 Doctors are Online

Have bumpy red rash under armpit. Taking anti fungal pills. What to do?

Jul 2012
User rating for this question
Answered by

Practicing since : 1993
Answered : 1196 Questions
I had a bumpy red rash start under my armpit. It seemed like something had bit me before it started. It spread and left fine bright red rash around the base of my neck (looks like slight sunburn but is not). I can't wear a necklace, it gets so irritated. Doctor didn't know what it was and gave me anti-fungal pills. fluconazole 100 mg. Almost 10 days of that. After almost a week of almost no change he gave me antibiotic. doxycycline. I'm taking prednisone for the itch, but it's more like a burn. I shower, wet a tissue with peroxide (BURN) and then put benadryl cream on it. It's been going on for two weeks. I don't know what to do. I seems like it is spreading straight down my side from my underarm.
Posted Sat, 6 Oct 2012 in Infections
Answered by Dr. Praveen Rodrigues 1 hour later
Hi there XXXXXXX.
At the outset, from your description, it appeared to be a 'herpes zoster'. However that does not last 2 weeks usually!
Could you please upload a couple of 'clear' photographs of the afflicted region & post em here using the 'upload data' icon on the right side?
Perhaps a topical steroid-antibiotic combination cream (betammethasone-fusidic acid) is the way forward but will confirm once i see the visuals.
Cheers & look forward to your response.
Dr Praveen Rodrigues MD
Above answer was peer-reviewed by
Follow-up: Have bumpy red rash under armpit. Taking anti fungal pills. What to do? 6 hours later
Here are my pictures. Just after a shower so the brightness shows up. The neck area is difficult since there are no bumps, just a red "flush'. Thanks for all of your help. I'm very worried about this! XXXXXXX
Answered by Dr. Praveen Rodrigues 49 minutes later
Hey there.
Thanks for sending across your photos. I note the problem. I would leave a small area under the armpit untreated. The reason being, i would recommend a skin biopsy for the problem at a later date. The rest of the area i would apply Tenovate-G cream (betamethasone-gentamycin) twice/daily for 3-5 days & re-evaluate. The region on your neck..apply 1% pimecrolimus cream to the area (Elidel) twice/day. It is an immunomodulator & helps in decreasing the redness. While showering, avoid rubbing the area or using hot water; luke-warm showers & gentle dabbing may be the order of the day. Add an antihistamine (levocetrizine 10mg Xyzal) at night for 10 days. Trust this helps. Dont use the peroxide..perhaps it damaged the skin & increased the redness.
I do hope have calmed your fears & helped you make an informed deciscion.
Cheers & do send in a feedback.
Dr Praveen Rodrigues MD
Above answer was peer-reviewed by
Follow-up: Have bumpy red rash under armpit. Taking anti fungal pills. What to do? 51 minutes later
Hi, Doctor...
Are these over the counter drugs?
Answered by Dr. Praveen Rodrigues 8 minutes later
I cant tell you for sure if they are in your part of the town. The antihistamine probably is.
However, please do take a transcript of this discussion & perhaps the pharmacist would be kind enough to honour it.
Sorry i cant be of much help here. But, do hope you get better soon. I must say if that is a photograph of your neck, you dont look a day above 40! Cheers!
Dr Praveen Rodrigues MD
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor